Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 22, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 30, 2025, 9:27 AM CDT for Jack County, Wise County, Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2025, 9:27 AM CDT (14:27 UTC)
- Expired
- Apr 30, 2025, 4:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jack County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 92 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 903 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 5:41 AM CDT, 3 hours 46 minutes earlier. Its key messages:
- Multiple rounds of thunderstorms are expected through Friday, some of which may be severe.
- There will also be a threat for flooding through tomorrow with much of North Texas receiving 1-3" of rain with isolated amounts as high as 5-6".
- Nice weather arrives in time for the weekend, followed by more storm chances early to mid next week.
Area forecast discussion, Apr 30, 5:41 AM CDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 541 AM CDT Wed Apr 30 2025 ...New Aviation, Short Term... .KEY MESSAGES... - Multiple rounds of thunderstorms are expected through Friday, some of which may be severe. - There will also be a threat for flooding through tomorrow with much of North Texas receiving 1-3" of rain with isolated amounts as high as 5-6". - Nice weather arrives in time for the weekend, followed by more storm chances early to mid next week. && .SHORT TERM... /NEW/ Update: An overnight storm complex is currently approaching the western CWA border, and should continue east to the I-35 corridor of North Texas 8-10 AM. An overall weakening trend has been observed, but occasional severe storms continue form along the line. Even if the line weakens, additional development late morning and this afternoon will come with a threat for severe storms into the evening hours, with all modes of severe weather possible. Heavy rain will also lead to flooding in some areas, particularly along the Red River where a Flood Watch remain in effect through tonight. 30 Previous Discussion: /Through Thursday/ A shortwave trough currently located over the Four Corners region will provide multiple rounds of thunderstorms across North and Central Texas as it advances east over the next 24 to 36 hours. Ongoing convection over the western Red River counties has had a history of large hail, damaging winds and heavy rain over the past few hours. The presence of a quasi-stationary front in that area and a low level jet will keep these storms going for a few more hours, before lifting north of the Red River during the overnight hours. A Tornado Watch will hence remain in effect for that area until 1 AM. Focus will then shift to the west as the shortwave approaches the Panhandle and Texas South Plains. A new batch of convection recently developed between Midland and San Angelo, also in the vicinity of the meandering surface front. Activity will continue to increase in coverage, eventually growing into a qlcs at some point during the overnight hours. Recent guidance advances this newly formed line east to near the western border of the CWA around daybreak. The line may begin to weaken after sunrise as the low level jet mixes out, but should still reach the I-35 corridor mid to late morning. A damaging wind threat may accompany these storms across the northwest half of the CWA Wednesday morning. New development should then occur Wednesday afternoon as the shortwave continues east across Northwest Texas and large scale lift increases, with mesoscale boundaries providing focus for surface-based development. Plentiful deep layer shear and good instability will support severe storm development with large hail and damaging winds both possible. A tornado threat may also exist based on good amounts of 0-1 km SRH (300+ m**2/s**2) as storms push east of I-35/35E Wednesday afternoon. Heavy rain due to training convection is also a concern, and the ongoing Flood Watch will remain in effect through Thursday morning across the Red River counties where heavy rain has already fallen on multiple occasions. One remaining round of convection will then form Wednesday evening as the shortwave sweeps through the Southern Plains, with activity focused along the now southward advancing cold front. The frontal convection will also contain a severe threat while pushing southeast through Central Texas Wednesday evening, eventually exiting into Southeast Texas overnight Wednesday night. The front will stall somewhere near the southern boundary of the CWA on Thursday, which may lead to isolated thunderstorm development Thursday afternoon, but nice weather can be expected across the rest of the region. 30 && .LONG TERM... /Issued 1217 AM CDT Wed Apr 30 2025/ /Thursday Night Onward/ As the midweek shortwave exits to the Ohio Valley, another shortwave will dive southeast through the Plains at the start of the period. Thunderstorms are expected to develop across the Central and Southern Plains, bringing another round of convection to North Texas Thursday night into Friday. Convection will be focused along a stronger cold front, which will be driven completely through the CWA Friday evening. A damaging wind threat will likely accompany these storms as they push south through the region. The passage of the front and development of a ridge aloft will then provide a couple of nice weather days this weekend. Saturday through Monday will feature mostly sunny days and clear cool nights with lows in the 50s and 60s, and highs mainly in the 70s. A slow-moving upper low will then bring more storm chances as it emerges from the Rockies into the Plains during the early to middle part of next week. 30 && .AVIATION... /NEW/ /12Z TAFs/ Borderline MVFR/IFR cigs will hang around this morning ahead of a complex of thunderstorms (storms will encroach on the Metroplex 14-16Z). Additional development is expected along outflow boundaries this afternoon, warranting a tempo group from 17-21Z. Storms should hold off at KACT until later in the afternoon, with a TEMPO from 23-02Z this evening. Convection will exit to the south and east this evening, followed by a return to MVFR overnight tonight. 30 && .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon and evening along and east of I-35. Even if activation is not locally requested, any reports of hazardous weather to the National Weather Service are appreciated. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 78 64 86 65 76 / 90 50 5 30 80 Waco 82 67 88 65 81 / 80 40 10 20 80 Paris 77 63 82 62 73 / 90 70 10 30 60 Denton 77 58 84 60 73 / 90 50 0 30 80 McKinney 77 63 84 63 74 / 90 60 5 30 70 Dallas 79 64 87 65 78 / 90 50 5 30 80 Terrell 79 65 84 64 77 / 90 50 5 20 70 Corsicana 82 68 86 67 79 / 90 50 10 20 80 Temple 85 67 90 66 83 / 80 40 10 20 80 Mineral Wells 82 58 86 61 76 / 90 30 0 30 70 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for TXZ091>095-100>107. Severe Thunderstorm Watch until 8 AM CDT this morning for TXZ091>095-100>102-115-116. &&
In the hours before
Special weather statement, Apr 30, 6:17 AM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
617 AM CDT Wed Apr 30 2025
TXZ100-115-301215-
Stephens TX-Young TX-
617 AM CDT Wed Apr 30 2025
...Strong thunderstorms will impact portions of Young and
northwestern Stephens Counties through 715 AM CDT...
At 616 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Olney to Woodson to Albany. Movement was east
at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Olney around 620 AM CDT.
Lake Graham and Hubbard Creek Reservoir around 635 AM CDT.
Crystal Falls and Graham around 645 AM CDT.
Other locations impacted by these storms include Eliasville, Ivan,
Newcastle, Murray, Jean, Padgett, Loving, South Bend, and Us-
180 Near The Shackelford-Stephens County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central Texas.
&&
LAT...LON 3295 9910 3296 9895 3340 9895 3340 9842
3308 9843 3273 9890 3268 9910
TIME...MOT...LOC 1116Z 251DEG 29KT 3336 9888 3308 9892 3267 9947
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Apr 30, 7:10 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
710 AM CDT Wed Apr 30 2025
TXZ091-100-101-115-116-301300-
Palo Pinto TX-Stephens TX-Young TX-Montague TX-Jack TX-
710 AM CDT Wed Apr 30 2025
...Strong thunderstorms will impact portions of southwestern
Montague, eastern Young, Jack, northern Stephens and northwestern
Palo Pinto Counties through 800 AM CDT...
At 709 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Windthorst to Breckenridge. Movement was
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Lake Graham, Graham, and Breckenridge around 715 AM CDT.
Bryson around 720 AM CDT.
Possum Kingdom Lake around 725 AM CDT.
Possum Kingdom State Park around 735 AM CDT.
Newport around 745 AM CDT.
Other locations impacted by these storms include Jermyn, Eliasville,
Bartons Chapel, Lost Creek Reservoir, Stoneburg, Cundiff, Antelope,
Ivan, Jean, and Loving.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central Texas.
&&
LAT...LON 3340 9859 3340 9842 3347 9842 3347 9798
3368 9798 3374 9770 3276 9838 3268 9906
TIME...MOT...LOC 1209Z 247DEG 28KT 3345 9832 3275 9891
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Apr 30, 8:00 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
800 AM CDT Wed Apr 30 2025
TXZ091>093-101>103-301400-
Denton TX-Grayson TX-Cooke TX-Montague TX-Wise TX-Jack TX-
800 AM CDT Wed Apr 30 2025
...Strong thunderstorms will impact portions of Montague, Wise,
northwestern Denton, eastern Jack, Cooke and northwestern Grayson
Counties through 900 AM CDT...
At 800 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from St. Jo to 7 miles north of Graford. Movement
was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. Jo, Cundiff, Rosston, Callisburg, Valley View, Bulcher, Park
Springs, Capps Corner, Locust, Crafton, Nocona Hills, Gibtown,
Bridgeport, Bowie, Stony, Joplin, Chico, Bartons Chapel, Vineyard,
and Wizard Wells.
This includes Interstate 35 between mile markers 479 and 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
north central Texas.
&&
LAT...LON 3396 9691 3387 9688 3387 9680 3382 9676
3384 9669 3392 9667 3389 9663 3299 9759
3301 9837 3395 9760 3395 9759 3392 9760
3391 9747 3382 9743 3386 9726 3392 9721
3386 9717 3380 9721 3372 9714 3395 9698
TIME...MOT...LOC 1300Z 266DEG 28KT 3369 9750 3305 9822
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LangfeldThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:38 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 67 min |
| Apr 29, 8:47 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 73 min |
| Apr 29, 9:10 PM CDT | Severe Thunderstorm Warning | FWD | Young | 28 min |
| Apr 29, 9:23 PM CDT | Flash Flood Warning | FWD | Montague | 4 hr |
| Apr 30, 12:04 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 56 min |
| Apr 30, 6:17 AM CDT | Special Weather Statement | FWD | Young | 58 min |
| Apr 30, 7:10 AM CDT | Special Weather Statement | FWD | Jack, Stephens, Young | 50 min |
| Apr 30, 7:51 AM CDT | Flash Flood Warning | FWD | Cooke, Montague | 5 hr |
| Apr 30, 8:00 AM CDT | Special Weather Statement | FWD | Cooke, Jack, Montague, Wise | 60 min |
| Apr 30, 8:39 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Wise | 51 min |
| Apr 30, 8:55 AM CDT | River Flood Warning | FWD | Dallas | 23 hr |
| Apr 30, 8:55 AM CDT | River Flood Warning | FWD | Collin | 40 hr |
| Apr 30, 8:55 AM CDT | River Flood Warning | FWD | Dallas | 26 hr |
| Apr 30, 8:55 AM CDT | River Flood Warning | FWD | Collin | 40 hr |
| Apr 30, 8:55 AM CDT | River Flood Warning | FWD | Dallas | 48 hr |
| Apr 30, 9:20 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 55 min |
| Apr 30, 9:36 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 47 hr |
| Apr 30, 9:36 AM CDT | River Flood Warning | FWD | Hunt | 47 hr |
| Apr 30, 10:03 AM CDT | Flash Flood Warning | FWD | Cooke, Grayson, Montague | 3 hr |
| Apr 30, 10:03 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 26 min |
| Apr 30, 10:55 AM CDT | Flash Flood Warning | FWD | Denton | 5 hr |
| Apr 30, 10:56 AM CDT | Tornado Warning | FWD | Lamar | 34 min |
| Apr 30, 11:04 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Somervell | 8 min |
| Apr 30, 11:16 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 6 hr |
| Apr 30, 11:31 AM CDT | Flash Flood Warning | FWD | Parker | 2 hr |
| Apr 30, 11:46 AM CDT | Flash Flood Warning | FWD | Collin, Dallas, Tarrant | 5 hr |
| Apr 30, 12:06 PM CDT | Flash Flood Warning | FWD | Fannin, Grayson, Hunt | 2 hr |
| Apr 30, 12:33 PM CDT | Flash Flood Warning | FWD | Hood, Johnson, Somervell | 4 hr |
| Apr 30, 12:52 PM CDT | Areal Flood Warning | FWD | Cooke, Montague | 3 hr |
| Apr 30, 12:59 PM CDT | Tornado Warning | FWD | Hill | 26 min |
| Apr 30, 1:42 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 48 min |
| Apr 30, 1:46 PM CDT | Flash Flood Warning | FWD | Ellis, Hill | 3 hr |
| Apr 30, 1:50 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton, Mills | 40 min |
| Apr 30, 2:06 PM CDT | River Flood Warning | FWD | Denton | 20 hr |
| Apr 30, 2:06 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 13 days |
| Apr 30, 2:29 PM CDT | River Flood Warning | FWD | Tarrant | 15 hr |
| Apr 30, 2:55 PM CDT | Flash Flood Warning | FWD | Henderson, Hill, Kaufman, Navarro, Van Zandt | 3 hr |
| Apr 30, 4:44 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson | 36 min |
| Apr 30, 5:24 PM CDT | Areal Flood Advisory | FWD | McLennan | 96 min |
| Apr 30, 5:28 PM CDT | Flash Flood Warning | FWD | Freestone | 6 hr |
| Apr 30, 5:33 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 57 min |
| Apr 30, 5:50 PM CDT | Flash Flood Warning | FWD | McLennan | 118 min |
| Apr 30, 5:54 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 54 min |
| Apr 30, 5:57 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Hill, Limestone, McLennan | 63 min |
| Apr 30, 6:08 PM CDT | Flash Flood Warning | FWD | Anderson | 5 hr |
| Apr 30, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 42 min |
| Apr 30, 6:45 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 60 min |
| Apr 30, 6:56 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone, McLennan | 48 min |
| Apr 30, 6:58 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam, Robertson | 62 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.